Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 14, 1995, 2:12 PM EST for Palm Beach County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Jan 14, 1995, 2:12 PM EST (19:12 UTC)
- Expired
- Jan 14, 1995, 3:00 PM EST
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3397 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 18.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KPBI 141912 RRA
SVRPBI
FLC099-FLZ502-142000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
212 PM EST SAT JAN 14 1995
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 300 PM EST
FOR THE FOLLOWING LOCATIONS......
IN SOUTH FLORIDA
...EASTERN PALM BEACH COUNTY
IN SOUTHEAST FLORIDA
...FOR BOATERS ON THE WATERS...
...JUPITER INLET TO BOCA RATON
AT 2:05 PM EST...WEATHER SERVICE RADAR INDICATED VERY STRONG
THUNDERSTORMS MOVING NORTHWARD OVER EASTERN PALM BEACH COUNTY AND
THE ADJACENT COASTAL WATERS.
THESE THUNDERSTORMS CONTAIN WIND GUSTS IN EXCESS OF 55 MPH...VERY HEAVY
RAIN AND POSSIBLY SOME SMALL HAIL.
RESIDENTS OF EASTERN PALM BEACH COUNTY SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER IS IMMENANT. BOATERS ON THE PALM BEACH
COUNTY COASTAL WATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 9:47 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 14, 9:47 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EST SAT JAN 14 1995 ORGANIZED CNVTV LN WL BE OFFSHORE E CST SHORTLY. HWVR WITH SCT RW/TRW NOW DVLPG IN VCNTY OF LAKE OKEE SWD, RISK OF SVR CONTINUES MAINLY OVR SRN PTN OF FA THIS AFTN. AFTER COORD WITH SELS AND MIA, HV DECIDED TO DROP ALL CNTYS EXCEPT ST LUCIE AND MARTIN FROM TOR WATCH AT 11 AM. WL CONT WITH CAT POPS THIS AFTN AS RN AND RW SPREAD NE AND WARMING AFTN TMPS INCR INSTABILITY. NXT SQUALL LN OFFSHORE W CST SHUD IMPACT AREA DURING LT AFTN OR EVNG, WITH ANOTHER ROUND OF SVR STRMS PSBL. @1...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @1...VOLUSIA BREVARD INDIAN RIVER @3...ST LUCIE MARTIN SPRATT
In the hours before
Special weather statement, Jan 14, 12:12 PM EST, 2 hours before
FLZ041-044>047-053-054-058-059-064-501-141815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1213 PM EST SAT JAN 14 1995 ...TORNADO WATCH CONTINUES UNTIL 1 PM FOR ST LUCIE AND MARTIN COUNTIES... AT 1210 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF FELLSMERE TO LAKE OKEECHOBEE TO THE COAST NEAR JUPITER INLET. THESE STORMS WILL MOVE NORTH AND AFFECT PORTIONS OF THE COASTAL COUNTIES FROM BREVARD SOUTHWARD THROUGH 1 PM. PERIODS OF HEAVY RAIN AND BRIEF GUSTY WINDS TO 40 MPH MAY OCCUR NEAR A FEW OF THESE STORMS. ELSEWHERE, A LARGE AREA OF RAIN WAS LOCATED SOUTH OF A LINE FROM LAKELAND TO MELBOURNE AND WAS MOVING SLOWLY NORTHWARD. THIS RAIN AREA WILL OVERSPREAD MUCH OF EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS TEMPORARILY LESSENED ACROSS MUCH OF EAST CENTRAL FLORIDA, RESIDENTS SHOULD LISTEN FOR LATER SrTATEMENTS AS STRONG THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON OR TONIGHT. SPRATT
Special weather statement, Jan 14, 12:13 PM EST, 1 hour 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-141815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1213 PM EST SAT JAN 14 1995 ...TORNADO WATCH CONTINUES UNTIL 1 PM FOR ST LUCIE AND MARTIN COUNTIES... AT 1210 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF FELLSMERE TO LAKE OKEECHOBEE TO THE COAST NEAR JUPITER INLET. THESE STORMS WILL MOVE NORTH AND AFFECT PORTIONS OF THE COASTAL COUNTIES FROM BREVARD SOUTHWARD THROUGH 1 PM. PERIODS OF HEAVY RAIN AND BRIEF GUSTY WINDS TO 40 MPH MAY OCCUR NEAR A FEW OF THESE STORMS. ELSEWHERE, A LARGE AREA OF RAIN WAS LOCATED SOUTH OF A LINE FROM LAKELAND TO MELBOURNE AND WAS MOVING SLOWLY NORTHWARD. THIS RAIN AREA WILL OVERSPREAD MUCH OF EAST CENTRAL FLORIDA DURING THE EARLY AFTERNOON HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS TEMPORARILY LESSENED ACROSS MUCH OF EAST CENTRAL FLORIDA, RESIDENTS SHOULD LISTEN FOR LATER STATEMENTS AS STRONG THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON OR TONIGHT. SPRATT
Special weather statement, Jan 14, 12:45 PM EST, 1 hour 27 minutes before
FLZ058-059-064-501-141850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1246 PM EST SAT JAN 14 1995 ...TORNADO WATCH NUMBER 23 IN EFFECT UNTIL 5 PM FOR OKEECHOBEE... ST LUCIE AND MARTIN COUNTIES... A TORNADO WATCH HAS BEEN ISSUED FOR OKEECHOBEE...ST LUCIE...AND MARTIN COUNTIES. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS AND AREAS OF HEAVY RAIN CONTINUES TO MOVE NORTHWARD FROM THE SOUTHERN PENINSULA. STRONG WINDS JUST ABOVE THE SURFACE, WELL AHEAD OF A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY, ARE ENHANCING THE POTENTIAL FOR STRONG THUNDERSTORMS AND POSSIBLY DAMAGING WIND GUSTS OR ISOLATED TORNADOES. RESIDENTS SHOULD BE PREPARED FOR QUICK ACTION IF A WARNING IS ISSUED FOR THEIR AREA OR IF STRONG STORMS APPROACH. SPRATT
Special weather statement, Jan 14, 12:46 PM EST, 1 hour 26 minutes before
FLZ058-059-064-501-141850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1246 PM EST SAT JAN 14 1995 ...TORNADO WATCH NUMBER 23 IN EFFECT UNTIL 5 PM FOR OKEECHOBEE... ST LUCIE AND MARTIN COUNTIES... A TORNADO WATCH HAS BEEN ISSUED FOR OKEECHOBEE...ST LUCIE...AND MARTIN COUNTIES. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS AND AREAS OF HEAVY RAIN CONTINUES TO MOVE NORTHWARD FROM THE SOUTHERN PENINSULA. STRONG WINDS JUST ABOVE THE SURFACE, WELL AHEAD OF A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY, ARE ENHANCING THE POTENTIAL FOR STRONG THUNDERSTORMS AND POSSIBLY DAMAGING WIND GUSTS OR ISOLATED TORNADOES. RESIDENTS SHOULD BE PREPARED FOR QUICK ACTION IF A WARNING IS ISSUED FOR THEIR AREA OR IF STRONG STORMS APPROACH. SPRATT
Special weather statement, Jan 14, 1:23 PM EST, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 125 PM EST SAT JAN 14 1995 ...TORNADO WATCH FOR UNTIL 5PM FOR OKEECHOBEE...ST LUCIE AND MARTIN COUNTIES... ...RAIN...SOME HEAVY...SPREADS NORTHWARD OVER EAST CENTRAL FLORIDA... AT 120 PM EST A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS SPREADING OVER EAST CENTRAL FLORIDA. THE THUNDERSTORMS AND HEAVIEST RAIN OF ABOUT AN INCH AN HOUR WERE CONFINED TO THE COASTAL COUNTIES FROM BREVARD SOUTHWARD TO MARTIN COUNTY. MODERATE TO OCCASSIONALY HEAVY RAIN WILL CONTINUE SPREADING NORTHWARD ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND SOME PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF DRAINAGE AREAS IS POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION. NO SEVERE WEATHER HAS BEEN REPORTED ACROSS EAST CENTRAL FLORIDA SO FAR TODAY AND NONE WAS INDICATED AT NOON. A TORNADO WATCH CONTINUES FOR SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA. EMBEDDED THUNDERSTORMS WILL CONTINUE TO BE CLOSELY MONITORED FOR ANY SIGNS OF STRENGTHENING DURING THE AFTERNOON. RESIDENTS SHOULD REMAIN ALERT TO THE APPROACH OF THUNDERSTORMS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jan 14, 1:25 PM EST, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 125 PM EST SAT JAN 14 1995 ...TORNADO WATCH FOR UNTIL 5PM FOR OKEECHOBEE...ST LUCIE AND MARTIN COUNTIES... ...RAIN...SOME HEAVY...SPREADS NORTHWARD OVER EAST CENTRAL FLORIDA... AT 120 PM EST A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS SPREADING OVER EAST CENTRAL FLORIDA. THE THUNDERSTORMS AND HEAVIEST RAIN OF ABOUT AN INCH AN HOUR WERE CONFINED TO THE COASTAL COUNTIES FROM BREVARD SOUTHWARD TO MARTIN COUNTY. MODERATE TO OCCASSIONALY HEAVY RAIN WILL CONTINUE SPREADING NORTHWARD ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND SOME PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF DRAINAGE AREAS IS POSSIBLE. MOTORISTS SHOULD EXERCISE CAUTION. NO SEVERE WEATHER HAS BEEN REPORTED ACROSS EAST CENTRAL FLORIDA SO FAR TODAY AND NONE WAS INDICATED AT NOON. A TORNADO WATCH CONTINUES FOR SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA. EMBEDDED THUNDERSTORMS WILL CONTINUE TO BE CLOSELY MONITORED FOR ANY SIGNS OF STRENGTHENING DURING THE AFTERNOON. RESIDENTS SHOULD REMAIN ALERT TO THE APPROACH OF THUNDERSTORMS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:03 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.